FI | EN
6.9.2021

Symposium on Multimodal Medical Engineering (MME, 2021)

THE 2nd FINNISH - JAPANESE MEDICAL PHOTONICS SYMPOSIUM

Multimodal Medical Engineering (MME 2021) is a virtual symposium co-organized by Center for Frontier Medical Engineering (Chiba University), School of Computing (University of Eastern Finland), University of Alberta, Microsurgery Training Center, and Dept. Neurosurgery and ENT (Kuopio University Hospital). 

The symposium will provide talks related to international research and innovation on multimodal medical photonics (inc. hyperspectral imaging, narrow-band imaging, and tomography) and multimodal medical training (inc. VR training in ENT, intelligent microsurgical training methods, performance prediction, bimanual modulation in microsurgery, and team dynamics). 

The symposium is part of the JSPS Core-to-Core collaboration established between the University of Eastern Finland (Prof. Markku Hauta-Kasari, SoC) and Chiba University (Prof. Hideaki Haneishi, CFME). 

 

Date: September 23, 2021

Time : 07:55 to 13:30 (EEST) / 13:55 to 19:30 (JST)

Place: Teams link

 

Invited talks 1: Multimodal Medical Photonics   


7:55 - 8:00      Session Chair: Session Opening by Doc. Antti-Pekka Elomaa, MD, Ph.D.
8:00 - 8:15      Sami Puustinen (KYS): Hyperspectral Imaging during Microneurosurgery
8:15 - 8:30      Prof. Juha E. Jääskeläinen (KYS): Hyperspectral imaging in near-future neurosurgical operations: Practical intraoperative data archival and IT-architecture for HSI-surgeries
8:30 - 8:45      Prof. Kazuya Nakano (Chiba University & University of Miyazaki): Basic Research on Brain Fluorescence Imaging without Craniotomy
8:45 - 9:00      Prof. Izumi Nishidate (Chiba University): RGB-based Real-time Monitoring of Brain Tissue Viability During Neurosurgery

15 min Discussion & Break 

9:15 - 9:30      Prof. Hideaki Haneishi (Chiba University): Image Analysis on Blood Vessels and Blood Flow of Rats
9:30 - 9:45      Keisuke Morikawa and Dr. Haneishi (Chiba University): Tissue Oxygen Saturation Measurement Using Transmission Light
9:45 - 10:00    Kotaro Takahashi and Dr. Haneishi (Chiba University): Margin Pointing Technique with Light-Guide in Non-exposed Endoscopic Wall-inversion Surgery (NEWS)
10:00 - 10:15  Prof. Tanja Tarvainen (UEF): Photoacoustic tomography

25 min Closing Discussion & Break 

 

Invited talks 2: Multimodal Medical Training and Performance


10:40 - 10:45  Session Chair: Session Opening by Hana Vrzakova, Ph.D.
10:45 - 11:00  Prof. Aarno Dietz (ENT, KYS): Opening talk
11:00 - 11:15  Tomi Timonen (ENT, KYS): The effect of VR for anatomy learning and preoperative planning
11:15 - 11:30  Prof. Bin Zheng (University of Alberta): MME - Knowing Surgeon, Supporting Surgery
11:30 - 11:45  Asc. Prof. Roman Bednarik (UEF): Frontiers in Medical Interactive Technologies

15 min Discussion & Discussion

12:00 - 12:15  Matti Itkonen, Ph.D. (KYS): Modulation of bimanual behaviors in microsurgery
12:15 - 12:30  Mastaneh Torkamani, Ph.D.(UEF): Multimodal signal processing for cognitive state monitoring and management in microsurgery
12:30 - 12:45  Jani Koskinen, MSc. (UEF): Surgical instrument detection and applications in microsurgery
12:45 - 13:00  Feng Feng, Ph.D. (UEF): Intelligent sensing for the next generation of surgical skill training - Understanding haptics for skill acquisition and maintenance
13:00 - 13:15  Ahreum Lee, Ph.D. (UEF): Team Dynamics in the Operating Room: How a 3D Exoscope Reconfigures a Surgical Team’s Workflow


13:15 - 13:30  Prof. Markku Hauta Kasari (UEF): Closing remarks

Personal info

First name *

Last name *

Business title *

Email address *

Phone number *

Organization *

Address *

Postal address *

Country *

Invoice information

Official billing address

Business ID if the employer pays for the training. The rest of your social security number if you pay for the training yourself.

Information regarding the participation

Special diet

Something else to inform the organizer